4 doctors weighed in:

How can I combat weight gain from Depakote and other psych meds?

4 doctors weighed in
Dr. Marci Dietrich
Bariatrics
3 doctors agree

In brief: Psych meds

Many psych meds have side effects that can cause weight gain.
Trying to combat the weight gain by eating well and monitoring your caloric intake does help as does increasing exericise; if that does not help, please ask your psychiatrist to possibly change your medication. Many times a change in medication could cause a change in your weight --- in a more positive way, w/o causing a wt. Gain.

In brief: Psych meds

Many psych meds have side effects that can cause weight gain.
Trying to combat the weight gain by eating well and monitoring your caloric intake does help as does increasing exericise; if that does not help, please ask your psychiatrist to possibly change your medication. Many times a change in medication could cause a change in your weight --- in a more positive way, w/o causing a wt. Gain.
Dr. Marci Dietrich
Dr. Marci Dietrich
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors